PEF Peer Discussion Forum

This forum brings together our membership subscribers in these closed discussion forums for rapid peer-to-peer learning.

  • armodafanil + stimulants

  • Amelia Villagomez

    Member
    June 7, 2021 at 3:48 pm

    Treating ADHD in someone with Narcolepsy

    30 year old female with narcolepsy & ADHD prescribed:

    Armodafanil 500mg

    Xywav

    methlyphenidate 20mg (at 2pm, rx’ed by sleep medicine)

    Sertraline 200mg

    Klonopin 0.5mg bid (we are working on titrating off)

    ….still struggling with focus/attention in AM.

    I would like to add in another 20mg in AM of methylphenidate to treat ADHD. Can someone talk with me about if this is okay given she is taking such a high dose of armodafanil. She is open to d/c’ing armodafanil as isn’t finding it helpful anymore, so I was going to reach out to her sleep doc to discuss but wanted to see if there was any issue in continuing both if necessary. Thoughts?

  • Dr. Harvinder Singh

    Administrator
    June 8, 2021 at 12:53 pm

    Hi Amelia. I agree with your plan of collaborating with sleep medicine before doing any changes.

    Since patient is on higher Armodafinil dose of 500 mg (with max of 250 mg recommended for narcolepsy): I agree with tapering armodafinil and increasing methylphenidate (in collaboration with sleep medicine). This approach is safer compared to increasing methylphenidate on this high dose of armodafinil.

    Keep us posted on the patient progress.

Log in to reply.

Original Post
0 of 0 posts June 2018
Now